Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Pueblo, CO

April 23, 2008Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 23, 2008, 2:24 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2008, 2:24 PM MDT (20:24 UTC)
Expired
Apr 23, 2008, 4:00 PM MDT
In force
96 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 1:25 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 232024
SVRPUB
COC011-061-099-232200-
/O.NEW.KPUB.SV.W.0001.080423T2024Z-080423T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT...

* AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR WILEY...OR ABOUT 8 MILES NORTHWEST OF LAMAR...AND WAS
  MOVING TOWARD THE NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUEENS RESERVOIR.
  NEENOSHE RESERVOIR.
  CHIVINGTON.
  BRANDON.
  SHERIDAN LAKE.
  TOWNER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3819 10285 3862 10250 3861 10204 3839 10204
      3807 10269
TIME...MOT...LOC 2024Z 216DEG 34KT 3821 10268

$$
5 follow-up statements
000 
WWUS55 KPUB 232049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED APR 23 2008

COC011-232058-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
BENT CO-
249 PM MDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN BENT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
      3861 10204 3839 10204
TIME...MOT...LOC 2048Z 220DEG 29KT 3836 10252

$$

COC061-099-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-KIOWA CO-
249 PM MDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED 6 MILES NORTHEAST OF QUEENS RESERVOIR...OR 18
MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 33 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.
  BRANDON.
  SHERIDAN LAKE.
  TOWNER.

AT 245 PM THE PUBLIC SAW 3/8 INCH DIAMETER HAIL 3 MILES SOUTH OF 
QUEENS RESERVOIR.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
      3861 10204 3839 10204
TIME...MOT...LOC 2048Z 220DEG 29KT 3836 10252

$$
000 
WWUS55 KPUB 232106
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT WED APR 23 2008

COC061-099-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-KIOWA CO-
306 PM MDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED 6 MILES SOUTHEAST OF QUEENS RESERVOIR...OR 12
MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 34 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.
  BRANDON.
  SHERIDAN LAKE.
  TOWNER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING 
FOR SOUTHEAST COLORADO.

LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
      3861 10204 3839 10204
TIME...MOT...LOC 2106Z 227DEG 30KT 3827 10251

$$
000 
WWUS55 KPUB 232124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT WED APR 23 2008

COC099-232134-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-
324 PM MDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN PROWERS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
      3839 10204 3826 10250
TIME...MOT...LOC 2124Z 206DEG 29KT 3847 10253

$$

COC061-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
324 PM MDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA COUNTY...

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR CHIVINGTON...OR 27 MILES NORTH OF LAMAR...AND WAS
MOVING TOWARD THE NORTHEAST AT 33 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE.
  TOWNER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
      3839 10204 3826 10250
TIME...MOT...LOC 2124Z 206DEG 29KT 3847 10253

$$
000 
WWUS55 KPUB 232144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT WED APR 23 2008

COC061-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
344 PM MDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR BRANDON...OR 29 MILES NORTH OF LAMAR...AND WAS
MOVING TOWARD THE NORTH AT 38 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL KIOWA COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
      3839 10204 3826 10250
TIME...MOT...LOC 2144Z 194DEG 33KT 3852 10246

$$
000 
WWUS55 KPUB 232158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED APR 23 2008

COC061-232208-
/O.EXP.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
358 PM MDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY EXPIRES
AT 400 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
      3839 10204 3826 10250
TIME...MOT...LOC 2158Z 194DEG 33KT 3864 10242

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:21 AM MDT, 10 hours 3 minutes earlier.

Area forecast discussion, Apr 23, 4:21 AM MDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
421 AM MDT WED APR 23 2008

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM CONCERNS REMAIN SEVERE THUNDERSTORM POTENTIAL ACROSS THE
SE PLAINS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN
AREAS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS MODERATE
SOUTHWEST FLOW ALOFT ACROSS THE REGION AS BROAD UPPER TROUGH
CONTINUES TO MOVE ACROSS THE PAC NW AND WEST COAST ATTM. WATER VAPOR
ALSO INDICATING SEVERAL SHORT WAVES EMBEDDED IN THE FLOW WITH ONE
MOVING ACROSS SOUTHERN NEW MEXICO WITH ANOTHER ONE MOVING ACROSS
NEVADA ATTM. AT THE SFC...LEE TROUGH CURRENTLY DEEPENING ACROSS THE
I-25 CORRIDOR WITH LOW LEVEL EAST TO SOUTHEAST FLOW KEEPING LOW
MOISTURE IN PLACE ACROSS THE PLAINS WITH DEW PTS IN THE 30S TO MID
40S ATTM. REGIONAL SATELLITE PICS INDICATING STRATUS ACROSS EASTERN
NEW MEXICO AND WESTERN TEXAS BUILDING ACROSS THE FAR SE PLAINS ATTM.

TODAY REMAINS AN INTERESTING DAY WITH STILL SOME QUESTIONS LOCATION
OF DRY LINE AND HOW QUICKLY LOW MOISTURE RETREATS ACROSS THE FAR
EASTERN PLAINS THIS AFTERNOON. AT ANY RATE...SOUTHERN NEW MEXICO
SHORT WAVE CONTINUES TO LIFT NORTH AND EAST AND MAY STILL BRING
ENOUGH LIFT TO KEEP SLIGHT CHANCE POPS ACROSS EXTREME SOUTHEASTERN
COLORADO THIS MORNING...THOUGH HAVE TRIMMED BACK WESTERN EXTENT OF
COVERAGE. LEE TROUGH LOOKS TO STRENGTHEN ACROSS THE I-25 CORRIDOR
THIS MORNING AS SOUTHERN NEVADA SHORT WAVE CONTINUES TO MOVE EAST
KEEPING LOW LEVEL MOISTURE TRANSPORT AND STRATUS IN PLACE ACROSS
THE PLAINS AND COULD SEE WESTERN EXTENT OF STRATUS ACROSS EASTERN
PORTIONS OF EL PASO AND PUEBLO COUNTIES THIS MORNING. MODELS BRING
NEVADA SHORT WAVE ACROSS THE ROCKIES THIS AFTERNOON THOUGH CONTINUE
TO DIFFER ON LOCATION AND TIMING OF LEE TROUGH/DRY LINE WITH GFS
REMAINING FURTHEST EAST CLOSER TO LAA WITH NAM SLOWER AND A TAD
FURTHER WEST. HAVE CONTINUED TO TREND FORECAST CLOSER TO THE GFS
SOLUTION WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE
SOUTHERN MOUNTAINS AND I-25 CORRIDOR BY EARLY AFTERNOON WITH GUSTY
SOUTH TO SOUTHWEST WINDS AND LOWERING RH VALUES AS LEE TROUGH KICKS
OUT ACROSS THE PLAINS. I HAVE ADDED SLIGHT POPS ACROSS THE EASTERN
MTS AND PLAINS THIS AFTERNOON WITH MODELS INDICATING SOME LIFT WITH
PASSING WAVE...THOUGH ANY STORMS WHICH COULD DEVELOP WOULD MOST
LIKELY BE DRY PRODUCING MORE WIND THAN RAIN. MODELS CONTINUE TO
INDICATE DEW PTS IN THE UPPER 40S TO LOWER 50S ACROSS THE FAR SE
PLAINS OWNING TO MU CAPES BETWEEN 1500-2500 J/KG THOUGH ALSO KEEP
HEALTHY CIN WITH STRATUS IN PLACE THROUGH THE MORNING. MODELS ALSO
INDICATING LIFTED INDICES BETWEEN -4C AND -8C AND 40-50 KTS OF SHEAR
AND POSSIBLE SUPER CELL DEVELOPMENT ACROSS THE FAR SE PLAINS LATE
THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS.

DRIER WESTERLY FLOW PROGGED ACROSS THE REGION TONIGHT AS SYSTEM
CONTINUES ACROSS THE HIGH PLAINS...AND SHOULD SEE THREAT OF STORMS
DIMINISHING ACROSS THE PLAINS THROUGH THE LATE EVENING. -MW

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

...NEAR CRITICAL FIRE WEATHER CONDITIONS THU AFTN/EVE...
...ACCUMULATING SNOW HIGH COUNTRY CENTRAL MOUNTAINS THU AFTN/NGT...

THURSDAY AND THURSDAY NIGHT...RELATIVELY DEEP SOUTHWESTERLY FLOW
WILL CONTINUE ALOFT AHEAD OF THE NEXT TROUGH TO MOVE THROUGH THE
CENTRAL ROCKY MOUNTAINS THURSDAY NIGHT. THE SURFACE-PBL DRY LINE
SHOULD BE NEAR THE CO/KS BORDER THURSDAY MORNING...AND MIX OUT
DURING THE DAY. ALL INDICATIONS ARE FOR THE MARGINAL CRITICAL FIRE
WEATHER CONDITIONS TO RETURN THURSDAY AFTERNOON AND EVENING FOR
THE SAN LUIS VALLEY...FREMONT COUNTY...WET MOUNTAINS/VALLEY...
SANGRE DE CRISTO MOUNTAINS...THE INTERSTATE-25 CORRIDOR...AND
PARTS OF SOUTHEAST CO PLAINS. BREEZY TO WINDY CONDITIONS WILL
LIKELY DEVELOP WITH RELATIVELY DEEP MIXING AND MODERATE-STRONG
LAPSE RATES IN THE MIDLEVELS. MINIMUM DAYTIME HUMIDITY LEVELS WILL
BE AROUND 15% OR LESS AND HAINES VALUES 5-6 FOR THE LOWER
ELEVATIONS ALONG WITH ABOVE AVERAGE TEMPERATURES. FUELS IN THE
CRITICAL FIRE WEATHER POTENTIAL AREAS ARE FLAGGED AS
SIGNIFICANTLY DRY. THUS...WILL GO WITH A FIRE WEATHER WATCH FOR
FIRE WEATHER ZONES 222...224 THROUGH 233 FOR THURSDAY AFTERNOON
AND EVENING. BEST CHANCE FOR PRECIPITATION WILL BE AROUND THE
CENTRAL MOUNTAINS AHEAD OF THE SHORTWAVE TROUGH...COUPLED WITH
MODERATE-STRONG INSTABILITY...LEADING TO SHOWERS THURSDAY
AFTERNOON AND NIGHT. SNOW LEVEL WILL PROBABLY START AROUND
MOUNTAIN PEAKS THURSDAY AFTERNOON AND THEN LOWER TO AROUND 8K FT
MSL THROUGH THE NIGHT. SNOW ACCUMULATIONS OF 1-4 INCHES WILL BE
POSSIBLE FOR THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...ESPECIALLY
ACROSS LAKE COUNTY. LEADVILLE MIGHT ACTUALLY SEE SOME SNOW SHOWERS
THURSDAY NIGHT.

FRIDAY THROUGH TUESDAY...FRIDAY WILL BE AN IN-BETWEEN DAY FOR
WEATHER SYSTEMS WITH NORTHWESTERLY FLOW ALOFT AND RELATIVELY QUIET
WEATHER. SLIGHTLY COOLER TEMPERATURES WILL BE IN THE OFFING FRIDAY
WITH A LOWERING CRITICAL FIRE WEATHER THREAT. THE NEXT WEATHER
SYSTEM PROJECTED TO MOVE THROUGH THE CENTRAL ROCKIES WILL BE
SATURDAY AND SATURDAY NIGHT. WILL MAINTAIN THE LOW POPS ACROSS THE
FORECAST AREA WITH THE RELATIVELY HIGHER POPS ACROSS THE HIGH
TERRAIN. POTENTIAL FOR SOME MINOR ACCUMULATING SNOW ACROSS THE
MOUNTAIN PEAKS. THE WEATHER SYSTEM MOVES OUT OF THE AREA SUNDAY.
POTENTIAL FOR RELATIVELY CHILLY LOW TEMPERATURES SUNDAY NIGHT AND
MONDAY EARLY MORNING WITH READINGS APPROACHING FREEZING ACROSS
MANY LOCATIONS. RELATIVELY QUIET WEATHER STILL LOOKS ON TRACK FOR
MONDAY AND TUESDAY. METZE

&&

.AVIATION...

MVFR AND IFR CIGS OVER THE EASTERN PLAINS THIS MORNING
MAY MAKE A RUN TO JUST EAST OF KCOS AND KPUB. DRYLINE SETTING UP
BETWEEN KLHX AND KLAA WILL BE FOCUS FOR THUNDERSTORMS AFTER 23/21Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
COZ222-224>233.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ222-224>233.

&&

23/17
Hazardous weather outlook, Apr 23, 5:58 AM MDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
558 AM MDT WED APR 23 2008

COZ058>089-093>099-241400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
558 AM MDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS ACROSS THE
FAR SOUTHEASTERN COLORADO PLAINS...GENERALLY EAST OF A LINE FROM LA
JUNTA TO KIM...LATE THIS AFTERNOON AND EVENING. THE BEST POTENTIAL
FOR SEVERE STORMS WILL BE ACROSS KIOWA...BENT...PROWERS...EASTERN
LAS ANIMAS...AND BACA COUNTIES AND INCLUDES...BUT IS NOT LIMITED
TO...EADS...LAS ANIMAS...LAMAR...AND SPRINGFIELD. THE MAIN THREAT
FROM THUNDERSTORMS WILL BE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WIND GUSTS...WITH A BRIEF TORNADO ALSO POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SAN LUIS
VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR THIS
AFTERNOON AND EVENING. GUSTY WINDS BETWEEN 20 AND 40 MPH ALONG WITH
HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS...MUCH ABOVE
AVERAGE TEMPERATURES...AND AN UNSTABLE ATMOSPHERE WILL CREATE
ERRATIC AND DANGEROUS FIRE BEHAVIOR FOR ANY FIRES THAT MAY START.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BELOW 8000 FEET
ACROSS THE SAN LUIS VALLEY...FREMONT COUNTY...WET MOUNTAINS AND
VALLEY...SANGRE DE CRISTO MOUNTAINS...INTERSTATE 25 CORRIDOR...
CROWLEY COUNTY...OTERO COUNTY...AND LAS ANIMAS COUNTY THURSDAY
AFTERNOON AND EVENING. THE COMBINATION OF WIND SPEEDS OF 25 MPH OR
GREATER...HUMIDITY VALUES 15 PERCENT OR LESS...ABOVE AVERAGE
TEMPERATURES...UNSTABLE ATMOSPHERE...AND DRY FUELS COULD LEAD TO
ERRATIC AND DANGEROUS WILDFIRE CONDITIONS THURSDAY AFTERNOON AND
EVENING.

THERE IS A CHANCE FOR MINOR SNOW ACCUMULATIONS ACROSS THE SAWATCH
AND MOSQUITO MOUNTAIN RANGES...ABOVE 8000 FEET...THURSDAY
AFTERNOON AND NIGHT. THERE WILL BE ANOTHER CHANCE FOR ACCUMULATING
SNOW ACROSS THE ALL THE CENTRAL AND SOUTH CENTRAL COLORADO
MOUNTAINS...MAINLY AROUND THE MOUNTAIN PEAKS...SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING.

MW/METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:45 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Crowley, Custer, El Paso and 7 more10 hr
Apr 23, 3:10 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more30 hr
Apr 23, 4:15 PM MDTSevere Thunderstorm WarningPUBKiowa60 min
Apr 23, 4:20 PM MDTTornado WarningPUBKiowa55 min
Apr 23, 4:42 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers39 min
Apr 23, 4:47 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers42 min
Apr 23, 5:14 PM MDTSevere Thunderstorm WarningPUBKiowa61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.